Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 19, 2:29 PM EST, 34 minutes earlier.
Area forecast discussion, Aug 19, 2:29 PM EST, 34 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
329 PM EDT Fri Aug 19 2022
...Afternoon Area Forecast Discussion...
.SHORT TERM /Tonight through Saturday Night/...
Shortwave noted within water vapor imagery is rotating through the
area today bringing broad lift due to CVA through the afternoon
and evening hours. A weak frontal boundary was noted this morning
near the surface draped across portions of central GA that has
been slowly lifting to the north. Mass response to upper level low
has brought in copious gulf moisture that is riding up over the
top of said boundary through the CWA. Put all that together, and
you've got yourself a nice, wet afternoon and evening for north
and central GA. Upper levels are cool enough thanks to upper level
system that we do have some instability about despite surface
temperatures remaining relatively cooler, with highs only in the
70s (!) and 80s across the CWA. Thunderstorms will be possible,
but should remain more scattered within the overall rain and
showers. One place where instability may be a bit better due to
less cloud cover and afternoon heating is east central Georgia,
where temps in the upper 80s may allow for better instability. A
marginal risk is in place for an isolated severe storm in this
location.
As shortwave moves by tonight, rain chances should quickly fall
off behind it. Fog chances look to be higher tonight due to
copious moisture remaining in place with another morning of low
clouds across northern GA. Longwave trough remains to the north of
the area tomorrow, though another disturbance within it should
swing south and then east, bringing another day of SWerly flow
aloft with a similar mass response at the sfc. Due in part to this
system staying a bit further north than our current wave, best
chances of rain look to be across primarily north GA tomorrow at
this time. Thunderstorms will again be possible, and instability
looks a bit better given the potential for some afternoon heating,
but will inject some uncertainty into any severe chances as it
may take some time for morning cloud cover to truly clear, similar
to today.
Lusk
.LONG TERM /Sunday through Friday/...
Beginning Sunday, low pressure moves east into the Great Lake region
continuing the broad troughing across the US, with ridging in the
western Atlantic from the Bermuda high also setting up. This will
ultimately result in a SW flow pattern, bringing in ample moisture
from the gulf. This low will push a shortwave trough axis through
the main trough as the low moves further east which will bring
moisture into our area from the north. This looks to coincide with
the stationary boundary that is pushing north in the short term and
staying settled over north/central Georgia through next Thursday.
This setup looks to affect our area through the rest of the period
which is conducive to heavier amounts of precip and thus the PoPs
are in the 60-70% range each afternoon and evening through the end
of the forecast period.
This setup will also cause cloud cover, which along with the
increased PoPs will cause max temps to be in the low to mid 80s
through the period which is below the climo norms for this time of
year. Showers and thunderstorms through the period are expected to
be heavy rainfall producers with PWATs in the 2" range across much
of Georgia, so if some showers/storms train then flooding could
become a problem. Rainfall totals ranging from 1.5-2.5" are
possible through the period with this very moist pattern. Although
the severe potential remains to be seen, any storm that forms
could cause frequent lightning, gusty winds, and heavy rainfall.
Hernandez
&&
.AVIATION...
18Z Update...
Some IFR conditions continue to hang around the metro, but all
signs point to this finally lifting some in the 18-19Z timeframe,
with ATL already moving towards MVFR or even VFR. Rest of the
afternoon should see MVFR to VFR across most all sites both due to
cigs and vsby/wx as waves of heavy showers and storms move across
GA. Rain should taper this evening, though small chance will
remain through TAF period at most sites. Expecting to see IFR
cigs/vsbys again in the early morning hours at metro and AHN sites.
Uncertainty is more around whether LIFR conditions will be
reached for a more extended period of time before clearing in
15-16Z period. Winds should remain light, but east today before
going west tomorrow at ATL.
//ATL Confidence...18Z Update...
Medium confidence in cigs/vsby tonight, see above. High all
others.
Lusk
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 68 86 70 83 / 70 50 60 80
Atlanta 70 87 70 85 / 70 60 60 80
Blairsville 64 80 65 78 / 50 60 70 80
Cartersville 69 86 70 83 / 60 60 70 80
Columbus 71 90 72 88 / 60 60 50 70
Gainesville 68 84 70 81 / 60 60 60 80
Macon 70 90 72 89 / 70 50 50 70
Rome 70 88 71 85 / 50 60 70 80
Peachtree City 68 89 70 85 / 70 60 60 80
Vidalia 72 91 73 91 / 60 50 50 70
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Lusk
LONG TERM....Hernandez
AVIATION...Lusk
Hazardous weather outlook, Aug 19, 10:04 AM EST, 4 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1104 AM EDT Fri Aug 19 2022
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1104 AM EDT Fri Aug 19 2022
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered to numerous thunderstorms are possible this afternoon
and tonight. A few storms could become strong to severe, capable
of producing gusty winds, locally heavy rainfall, and frequent
lightning. Isolated flash flooding cannot be ruled out where heavy
rain occurs.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Scattered to numerous thunderstorms are possible Saturday through
next Thursday. Each day, a few storms could become strong to
severe, capable of producing gusty winds, locally heavy rainfall,
and frequent lightning. Localized flash flooding and flooding of
rivers and streams will also be possible, especially in areas that
receive multiple rounds of heavy rainfall over the period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 19, 2:34 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
334 PM EDT Fri Aug 19 2022
GAZ085-097-192000-
Johnson GA-Laurens GA-
334 PM EDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of northeastern Laurens
and central Johnson Counties through 400 PM EDT...
At 334 PM EDT, a strong thunderstorm was over Brewton, or 8 miles
northeast of Dublin, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dublin, East Dublin, Lovett, Spann, Brewton, Scott and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3256 8291 3271 8276 3261 8262 3240 8276
TIME...MOT...LOC 1934Z 306DEG 10KT 3258 8280
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 19, 2:42 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT Fri Aug 19 2022
GAZ002-004-011-012-019-192015-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Floyd GA-
342 PM EDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of northeastern Floyd,
southwestern Whitfield, southeastern Walker, northwestern Gordon and
northeastern Chattooga Counties through 415 PM EDT...
At 342 PM EDT, a strong thunderstorm was over Subligna, or 11 miles
northeast of Summerville, moving northeast at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Calhoun, Resaca, Mill Creek, Subligna, Suttles Mill, Villanow, Sugar
Valley, Everett Springs and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3447 8521 3460 8529 3476 8503 3455 8489
TIME...MOT...LOC 1942Z 245DEG 6KT 3456 8518
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThunderstorm Wind, Gordon
- When
- August 19, 3:03 PM EST to 3:05 PM EST
- Where
- Gordon County, 1.71 mi W of Craneeater
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.580, -85.050
Tree down on outbuilding near the 1000 block of Mountain Loop Road.
Thunderstorm Wind, Gordon
- When
- August 19, 3:27 PM EST to 3:29 PM EST
- Where
- Gordon County, 0.57 mi W of Hill City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 34.600, -85.010
Report of multiple trees down between 1200 and 1300 blocks of Hill City Road.
Thunderstorm Wind, Pickens
- When
- August 20, 7:30 PM EST to 7:32 PM EST
- Where
- Pickens County, Tate
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.420, -84.380
Numerous trees and large branches down near GA-53 and Christian Ave in Tate.
Thunderstorm Wind, Upson
- When
- August 20, 8:30 PM EST to 8:32 PM EST
- Where
- Upson County, 0.58 mi W of Crest
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.930, -84.460
Hendricks Church Rd is closed due to multiple downed trees and utility poles.
Thunderstorm Wind, Upson
- When
- August 20, 8:31 PM EST to 8:32 PM EST
- Where
- Upson County, 2.15 mi NNW of Ellerbeetown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.860, -84.410
A tree was downed onto GA-36 near West Jefferson Street, blocking both lanes.
Thunderstorm Wind, Upson
- When
- August 20, 8:32 PM EST to 8:34 PM EST
- Where
- Upson County, 0.9 mi SW of Thunder
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.960, -84.490
Report of a tree downed on Lawrence Rd.
Thunderstorm Wind, Upson
- When
- August 20, 8:35 PM EST to 8:37 PM EST
- Where
- Upson County, 0.58 mi W of Crest
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.930, -84.460
Report of a power pole with electrical lines and tree down.
Thunderstorm Wind, Upson
- When
- August 20, 8:37 PM EST to 8:39 PM EST
- Where
- Upson County, 2.7 mi WNW of Atwater
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.990, -84.410
Power lines were downed on Smyrna Church Rd near Weems Rd.
Thunderstorm Wind, Upson
- When
- August 20, 8:44 PM EST to 8:46 PM EST
- Where
- Upson County, 2.7 mi ENE of Atwater
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.990, -84.330
Trees were downed on power lines on Vickery Rd.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Alabama, August 19, 20221 death · $4,000 · 2 events
- Damaging Wind in Idaho, August 19, 2022$500,000 · 1 event
- Flash Flooding and Hail in Iowa, August 19, 2022$20,000 · 3 in hail · 20 events
- Flash Flooding in South Carolina, August 19, 2022$36,000 · 5 events
- Flash Flooding and Flood in Arizona, August 19 to 20, 2022$15,000 · 12 events
- Flash Flood and Hail in Iowa, August 19, 20221.5 in hail · 10 events
- Hail and Damaging Winds in Georgia, August 19, 20221 in hail · 7 events
- Damaging Winds and Lightning Strike in South Carolina, August 19, 2022$1,000 · 50 kt wind · 6 events
- Flash Flooding in Arizona, August 19, 20224 events
- Hail and Damaging Wind in Nebraska, August 19, 20221.25 in hail · 4 events
- Flash Flooding and Debris Flow in Kentucky, August 19 to 20, 20224 events
- Flash Flood and Hail in Illinois, August 19 to 20, 20220.88 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1052545, 1052546, 1052547, 1052548, 1052549, 1052550, 1052552, 1052551, 1052553.